Alert archive / Missouri / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 100, NWS Springfield, MO

April 27, 2014Camden County, Dallas County, Hickory County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Apr 27, 2014, 8:53 PM CDT for Camden County, Dallas County, Hickory County, Missouri. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2014, 8:53 PM CDT (01:53 UTC)
Expired
Apr 27, 2014, 9:30 PM CDT
In force
37 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Camden County, MO, Dallas County, MO, Hickory County, MO

The radar

The Springfield radar (KSGF), 84 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 8:57 PM CDTTSTM WND DMG1 N Pittsburg, MOMULTIPLE RECREATIONAL VEHICLES FLIPPED OVER. ALSO A ROOF WAS TORN OFF OF A BUILDING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 6:26 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2014-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 409 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2014-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 353 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
409 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
501 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
353 m²/s²
0-3 km storm-relative helicity
357 m²/s²
Significant tornado parameter
0.8
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

408 
WUUS53 KSGF 280153
SVRSGF
MOC029-059-085-280230-
/O.NEW.KSGF.SV.W.0100.140428T0153Z-140428T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
853 PM CDT SUN APR 27 2014

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL CAMDEN COUNTY IN CENTRAL MISSOURI...
  NORTHERN DALLAS COUNTY IN SOUTHWEST MISSOURI...
  EASTERN HICKORY COUNTY IN CENTRAL MISSOURI...

* UNTIL 930 PM CDT

* AT 848 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 11 MILES SOUTH OF HERMITAGE TO 9 MILES SOUTHWEST OF
  URBANA TO 18 MILES SOUTHWEST OF URBANA...AND MOVING NORTHEAST AT 50
  MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  HERMITAGE...MACKS CREEK AND URBANA.

THIS WARNING ALSO INCLUDES HA HA TONKA STATE PARK...LAKE OF THE
OZARKS...POMME DE TERRE LAKE AND POMME DE TERRE STATE PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR
SOUTHERN MISSOURI.

LAT...LON 3795 9274 3789 9279 3789 9286 3782 9287
      3765 9317 3780 9319 3781 9352 3807 9317
      3806 9307 3810 9307 3813 9304
TIME...MOT...LOC 0153Z 237DEG 49KT 3783 9330 3780 9323
          3766 9327

HAIL...<.75IN
WIND...60MPH

$$

WISE
2 follow-up statements
942 
WWUS53 KSGF 280214
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
914 PM CDT SUN APR 27 2014

MOC059-280224-
/O.CAN.KSGF.SV.W.0100.000000T0000Z-140428T0230Z/
DALLAS MO-
914 PM CDT SUN APR 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DALLAS COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR
SOUTHERN MISSOURI.

LAT...LON 3813 9304 3795 9274 3790 9279 3790 9317
      3806 9317 3806 9307 3810 9307
TIME...MOT...LOC 0214Z 229DEG 51KT 3805 9304 3798 9296
          3789 9301

$$

MOC029-085-280230-
/O.CON.KSGF.SV.W.0100.000000T0000Z-140428T0230Z/
CAMDEN MO-HICKORY MO-
914 PM CDT SUN APR 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HICKORY AND WEST CENTRAL CAMDEN COUNTIES UNTIL 930 PM CDT...

AT 911 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF MACKS CREEK TO MACKS CREEK TO 8
MILES SOUTHWEST OF MACKS CREEK...AND MOVING NORTHEAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BRANCH...CLIMAX SPRINGS...MACKS CREEK AND ROACH.

THIS WARNING ALSO INCLUDES HA HA TONKA STATE PARK AND LAKE OF THE
OZARKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR
SOUTHERN MISSOURI.

LAT...LON 3813 9304 3795 9274 3790 9279 3790 9317
      3806 9317 3806 9307 3810 9307
TIME...MOT...LOC 0214Z 229DEG 51KT 3805 9304 3798 9296
          3789 9301

HAIL...<.75IN
WIND...60MPH

$$

HATCH
925 
WWUS53 KSGF 280224
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
924 PM CDT SUN APR 27 2014

MOC029-085-280234-
/O.EXP.KSGF.SV.W.0100.000000T0000Z-140428T0230Z/
CAMDEN MO-HICKORY MO-
924 PM CDT SUN APR 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HICKORY AND WEST
CENTRAL CAMDEN COUNTIES WILL EXPIRE AT 930 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR
SOUTHERN MISSOURI.

LAT...LON 3813 9304 3795 9274 3790 9279 3790 9317
      3806 9317 3806 9307 3810 9307
TIME...MOT...LOC 0224Z 229DEG 51KT 3814 9290 3807 9282
          3798 9287

$$

HATCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 8:29 PM CDT, 24 minutes earlier.

Area forecast discussion, Apr 27, 8:29 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
829 PM CDT Sun Apr 27 2014

...Severe Weather Risk Continues This Evening...

.MESOSCALE DISCUSSION...
Issued at 820 PM CDT SUN APR 27 2014

An evolution of storm mode was in progress this evening. The discrete
supercell storms that exploded along the dry line late in the
afternoon had weakened. However a couple of convective line
segments had taken shape and intensified in southwestern
Missouri.

Expect convection to be reinvigorated at least to some degree the
remainder of the evening as a coupled jet structure will lead to
enhanced upper level divergence over a good portion of the Missouri
Ozarks.

Strong deep layer shear around 60 kts and most unstable CAPE near
1500 J/KG will be supportive of storm organization through the
evening.

0-3 KM bulk shear vectors are supportive of meso vorticies or
supercell structures with these line segments with an enhanced
wind threat with northeast surges within the line. While low level
shear with 0-1 KM helicities on the order of 250 m2/s2 and 0-1 KM
bulk shear around 25 kts will be supportive of tornadoes the
thermodynamics in the lowest levels cast a little more uncertainty
on the risk for tornadoes with low level CAPE diminishing to the
east.

Overall the risk for all modes severe weather Will continue this
evening including tornadoes. However expect the damaging straight line
winds the primary risk. Tornado development will be more of the
quick spin up variety within meso-vorticies embedded in the line
segments.

Storms and the severe weather risk will continue across the eastern
Ozarks into the early morning hours.

Strong convection continues to push north from Arkansas into far
south central Missouri. This activity could also be locally
severe.

Will have to monitor the potential for localized flooding across
far south central Missouri as convection trains northward from
Arkansas.

A Tornado Watch remains in effect for all of the Missouri Ozarks
until 2 AM.

&&

.SHORT TERM...(This Evening through Monday)
Issued at 248 PM CDT SUN APR 27 2014

Main concern for this evening will be potential storms developing
to our west along a dryline currently extending across eastern
Kansas and eastern Oklahoma. Latest LAPS analyses show that the
airmass immediately ahead of the dryline remains unstable with
CAPE values around 2000-3000j/kg with no inhibition. So do not
plan to let the current tornado watch go anytime soon. Storms that
developed earlier today and continue along the MO/KS border and
over the eastern MO Ozarks have produced sporadic hail and severe
wind gusts...but likely remain rooted above the boundary layer
with convective inhibition values over 100 j/kg.

Will keep storm chances going over the entire forecast area
through the evening and then begin to taper chances off from west
to east after Midnight. Will make last minute adjustments on
mention of severe storms in the zone forecast but currently plan
to keep severe mention east of Highway 65 through the night...and
go with severe for just the evening west of this line.

Other concern will be with heavy rainfall over our southeast
counties through tonight where a potential mesoscale convective
complex is expected to track northeast from Arkansas and add to
the rain already received this afternoon. So will post a Flood
Watch for Oregon/Shannon/Howell counties for tonight.

As we go into late tonight and Monday...will mainly follow NAM
timing on ending precip over our eastern zones around Midday.

.LONG TERM...(Monday Night through Sunday)
Issued at 248 PM CDT SUN APR 27 2014

The upper level low pressure center is expected to become cut off
from main upper flow and meander across the upper Midwest through
Thursday...which will make timing of precipitation rather tricky
as spokes of energy rotate around the upper low. Have a little
more confidence in the fact that most of the precipitation should
be on the lighter side.

Temperatures are still expected to be unseasonably cool with the
cutoff low ushering in a Canadian airmass over the region.
Wednesday night and Thursday night still look to be the coldest
and overall have gone upper 30s to lower 40s for minimums.

The upper low will finally shift northeast into the Great Lakes
region by Friday with some moderation in temperatures through
Sunday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 1252 PM CDT SUN APR 27 2014

A large and slow moving storm system moving into the central portion
of the country will bring several rounds of shower and thunderstorm
activity to southwestern Missouri Airfields into the evening hours
today.  Expect periods of MVFR due to lower ceilings and reduced
forward visibility in heavier rainfall associated with convective
activity. As this system slowly progresses eastward this evening and
tonight...precipitation will abate from west to east.  Included a
period of low level wind shear at all three airfields this evening
due to strong southwesterly flow just above the surface associated
with this system.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH until 7 AM CDT Monday FOR MOZ097-098-106.

KS...NONE.
&&

MESOSCALE...Foster
SHORT TERM...Terry
LONG TERM...Terry
AVIATION...Colucci
Hazardous weather outlook, Apr 27, 7:05 PM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
705 PM CDT SUN APR 27 2014

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-290015-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
705 PM CDT SUN APR 27 2014

...STRONG TO SEVERE THUNDERSTORMS THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED TORNADO RISK.
  SIGNIFICANT HAIL RISK.
  SIGNIFICANT THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.
  LIMITED NON THUNDERSTORM WIND RISK.

DISCUSSION...

 NUMEROUS STRONG TO SEVERE THUNDERSTORMS WILL IMPACT EXTREME
 THE MISSOURI OZARKS THIS EVENING.

  LARGE HAIL...DAMAGING WIND GUSTS...AND TORNADOES ARE ALL
  POSSIBLE.

  A VERY UNSTABLE AIRMASS WILL INTERACT WITH AN APPROACHING
  DRYLINE TO PRODUCE STRONG TO SEVERE THUNDERSTORMS THROUGH THE
  EVENING HOURS. STRONG VERTICAL WIND SHEAR WILL ALSO
  INCREASE THE CHANCES FOR ROTATING THUNDERSTORMS...WHICH HAVE THE
  POTENTIAL TO PRODUCE LARGE HAIL UP TO TWO INCHES IN
  DIAMETER...DAMAGING WIND GUSTS TO 70 MPH AND TORNADOES.

  FLOODING WILL BE POSSIBLE OVER THE MISSOURI OZARKS TONIGHT AS
  STORMS REPEATED DEVELOP OVER CENTRAL AND NORTHERN ARKANSAS AND
  TRACK NORTHEAST ACROSS SOUTH CENTRAL MISSOURI...GENERALLY EAST
  OF A WEST PLAINS TO EMINENCE LINE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  A FEW THUNDERSTORMS MAY BE ONGOING ACROSS THE EASTERN OZARKS ON
  MONDAY MORNING.

  WIND GUSTS UP TO 30 MPH WILL BE POSSIBLE OVER WESTERN MISSOURI
  AND SOUTHEAST KANSAS ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT THREE HOURS FOR
  ALONG AND EAST OF A NEOSHO TO NEVADA LINE.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

TERRY

In the hours before

Local storm report, Apr 27, 5:25 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
525 PM CDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             WILLOW SPRINGS          36.99N 91.97W
04/27/2014  E1.00 INCH       HOWELL             MO   EMERGENCY MNGR

&&

KARDELL
Local storm report, Apr 27, 5:54 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
554 PM CDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     TSTM WND DMG     BAXTER SPRINGS          37.02N 94.74W
04/27/2014                   CHEROKEE           KS   EMERGENCY MNGR

            HEAVY DAMAGE TO SEVERAL HOMES.

&&

KARDELL
Local storm report, Apr 27, 6:53 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
653 PM CDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             IRWIN                   37.59N 94.29W
04/27/2014  E1.00 INCH       BARTON             MO   EMERGENCY MNGR

&&

KARDELL
Local storm report, Apr 27, 6:54 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
654 PM CDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     7 W LAMAR               37.49N 94.40W
04/27/2014                   BARTON             MO   EMERGENCY MNGR

            TIN OBSERVED IN TREES

&&

KARDELL
Local storm report, Apr 27, 7:29 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
729 PM CDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     HAIL             NEOSHO                  36.87N 94.37W
04/27/2014  E0.75 INCH       NEWTON             MO   TRAINED SPOTTER

&&

KARDELL
Local storm report, Apr 27, 7:30 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
730 PM CDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     HAIL             LICKING                 37.50N 91.86W
04/27/2014  E1.00 INCH       TEXAS              MO   PUBLIC

&&

KARDELL

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 7:07 PM CDTSevere Thunderstorm WarningSGFMaries, Miller, Phelps, Pulaski38 min
Apr 27, 7:29 PM CDTSevere Thunderstorm WarningSGFJasper, Lawrence, Newton46 min
Apr 27, 7:57 PM CDTSevere Thunderstorm WarningSGFCedar, Dade, Lawrence48 min
Apr 27, 8:20 PM CDTSevere Thunderstorm WarningSGFGreene, Polk55 min
Apr 27, 8:25 PM CDTTornado WarningSGFDade, Polk35 min
Apr 27, 9:48 PM CDTSpecial Weather StatementSGFMiller27 min
Apr 27, 10:39 PM CDTSpecial Weather StatementSGFLaclede36 min
Apr 27, 10:47 PM CDTSevere Thunderstorm WarningSGFCamden, Laclede, Pulaski28 min
Apr 27, 11:02 PM CDTSevere Thunderstorm WarningSGFChristian, Stone, Taney28 min
Apr 27, 11:07 PM CDTSevere Thunderstorm WarningSGFCamden, Miller, Pulaski23 min
Apr 27, 11:14 PM CDTSevere Thunderstorm WarningSGFHowell, Oregon31 min
Apr 27, 11:23 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Stone, Taney, Webster52 min
Apr 27, 11:24 PM CDTSevere Thunderstorm WarningSGFMaries, Miller, Pulaski51 min
Apr 28, 12:06 AM CDTSevere Thunderstorm WarningSGFDouglas, Howell, Texas, Wright39 min
Apr 28, 12:19 AM CDTSevere Thunderstorm WarningSGFOregon26 min
Apr 28, 12:36 AM CDTSpecial Weather StatementSGFTexas24 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.